MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION MICROKNIFE XL; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00532810
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a microknife xl was attempted to be used in the lower gastrointestinal (gi) tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat biliary stones performed on (b)(6) 2025.During the procedure, the wire broke.A photo of the complaint device was provided, where it can be observed that the wire in the handle section was broken and kinked.It was reported that no part of the cutting wire detached and fell into the patient.The procedure was completed with another microknife xl.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a0406 captures the reportable event of cutting wire kinked.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of cutting wire break.Imdrf device code a0406 captures the reportable event of cutting wire kinked.Block h11: investigation results the returned microknife xl was analyzed, and a visual inspection found that the cutting wire kinked and broken at the handle section, additionally, the device was disassembled, and it was found that the hypotube was bent near the transition.Media analysis was performed based on the photo provided by the complainant where was possible to observe the cutting wire was kinked and broken at handle section.No other problems with the device were noted.With all the available information, boston scientific concludes the reported events of cutting wire break and cutting wire kinked were confirmed.The results of the analysis performed on the returned device found that the hypotube was bent near to the transition, this condition could have occurred due to excess manipulation against this device.It is most likely that as part of the device manipulation during the procedure an excess of force was applied to the device such as during the device insertion or removal through or from another device or by the interaction with the scope (hard surface), the bent generate increased friction between the wire and the transition, causing the wire to become stuck or not be able to move easily, and with this friction the handle actuation leaded to break the cutting wire at handle section making the needle unable to extend.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
MICROKNIFE XL
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22999319
Report Number3005099803-2025-04576
Device Sequence Number13141597
Product Code KNS
UDI-Device Identifier08714729172017
UDI-Public(01)08714729172017(17)261114(10)35287342
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K973826
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00532810
Device Catalogue NumberM00532810
Device Lot Number0035287342
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date09/08/2025
Supplement Report FDA Received Date11/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown